Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 261, NWS Jackson, MS

April 3, 2000Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 2:23 AM CDT for Hinds County, Madison County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2000, 2:23 AM CDT (07:23 UTC)
Expired
Apr 3, 2000, 3:15 AM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Hinds County, MS, Madison County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 2:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2143 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 030724
SVRJAN
MSC049-089-030815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
223 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI
  MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 315 AM CDT

* AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTH OF FLORA...OR ABOUT 6 MILES NORTH
  OF CLINTON...MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR MADISON AT 230 AM CDT
  NEAR CANTON AT 240 AM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARvE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

82

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:15 PM CDT, 11 hours 8 minutes earlier.

Area forecast discussion, Apr 2, 3:15 PM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SUN APR 2 2000

WILL KEEP FLOOD WATCH IN SAME AREA...BUT CHANGE WORDING FROM "FLASH
FLOOD" TO "FLOOD". MOST RIVERS ARE AT OR APPROACHING FLOOD STAGE AND
MORE RAIN ON THE WAY TONIGHT AND MONDAY. THANKS KMEG FOR COORDINATION
ON THIS POINT.

HEAVY RAIN AXIS LIKELY TO BE OVER WEST CENTRAL...NORTH...AND
NORTHEAST CWFA TONIGHT BEFORE SHIFTING TO SOUTHWEST...CENTRAL...AND
EAST CENTRAL CWFA MONDAY. SOUTHEAST MAY ESCAPE HEAVIEST RAINS AS
BEST DYNAMICS AND DEEPEST MOISTURE NEVER QUITE GET IN PHASE DOWN
THERE.

TEMPS WILL FALL DRAMATICALLY BEHIND COLD FRONT WHICH WILL ENTER
NORTHWEST CWFA MONDAY MORNING AND EXIT THE SOUTHEAST CWFA MONDAY
EVENING. WEDNESDAY MORNING WILL BE THE COLDEST MORNING AS SURFACE
RIDGE AXIS CUTS THROUGH THE CWFA AND DRY AIR/CLEAR SKIES ALLOW FOR
GOOD RADIATIONAL COOLING.

QPF DISCUSSION: WILL FOLLOW AVN LOCATION OF HEAVY PRECIP AXIS AS IT
HAS BEEN VERIFYING BEST WITH THIS SYSTEM. CUT BACK AMOUNTS JUST A
LITTLE.

EXTENDED...MRF AND NOGAPS AGREE NEXT CHANCE OF PRECIP FRIDAY NIGHT
OR SATURDAY. YES...THE WEEKEND AGAIN. FOR NOW WILL KEEP FRIDAY DRY
AND HOPE ALL THE RAIN FROM THIS WEEKEND HAS A FEW DAYS TO FIND ITS
WAY TO THE GULF BEFORE THE NEXT ROUND.

.JAN...
MS...FLOOD WATCH THROUGH TONIGHT MSZ018-019-025>062.
AR...FLOOD WATCH THROUGH TONIGHT ARZ074-075.
LA...FLOOD WATCH THROUGH TONIGHTL LAZ007>009-015-016-023>026.
06

In the hours before

Local storm report, Apr 3, 12:23 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1223 AM CDT MON APR 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0415 PM    REDWOOD                   MS   .75 INCH HAIL
04/02/00   WARREN                         REPORTED BY HAM RADIO
                                          SPOTTER

0500 PM    DELHI                     LA   WIND DAMAGE
04/02/00   RICHLAND                       2 TREES DOWN...BARN BLOWN
                                          AWAY PER FRANKLIN S.O.

0520 PM    YAZOO CITY                MS   1.75 INCH HAIL
04/02/00   YAZOO                          REPORT BY S.O. AT BEND
                                          ROAD

0614 PM    5 E UTICA                 MS   1 INCH HAIL
04/02/00   HINDS                          ALSO TREES AND POWER POLES
                                          DOWN BY EOC

0630 PM    5 N PHILADELPHIA          MS   TORNADO
04/02/00   NESHOBA                        EOC REPORTED FUNNEL CLOUD
                                          FOLLOWED BY CONFIRMED
                                          TORNADO WITH TREES DOWN
                                          BETWEEN HWYS 15 AND 19 AT
                                          1835CDT

0657 PM    MAGEE                     MS   1 INCH HAIL
04/02/00   SIMPSON                        AT PINE GROVE ROAD PER
                                          PUBLIC

0700 PM    PRESTON                   MS   WIND DAMAGE
04/02/00   KEMPER                         S.O. REPORTED TREES DOWN
                                          IN NORTHERN KEMPER COUNTY.

0700 PM    JACKSON                   MS   WIND DAMAGE
04/02/00   HINDS                          POWER LINES DOWN/FEW LARGE
                                          LIMBS BY P.D.

0700 PM    CAMDEN                    MS   WIND DAMAGE
04/02/00   MADISON                        TREES DOWN WITH SHEDS
                                          DESTROYED...ROOFING ON 2
                                          BARNS DAMAGED... 2 MOBILE
                                          HOMES DAMAGED.

0710 PM    RICHLAND                  MS   WIND DAMAGE
04/02/00   RANKIN                         TREES DOWN AND SOME
                                          BUILDINGS DAMAGED PER EOC

0735 PM    RAYMOND                   MS   FLOODING
04/02/00   HINDS                          SOME ROADS IN SOUTH
                                          RAYMOND IMPASSABLE PER EOC

0800 PM    RICHLAND                  MS   WIND DAMAGE
04/02/00   RANKIN                         EOC REPORTED TREES DOWN 5
                                          MILES SOUTHEAST OF
                                          RICHLAND.

0813 PM    10 W BROOKHAVEN           MS   .88 INCH HAIL
04/02/00   LINCOLN                        ALONG HWY 84 BY HAM RADIO
                                          SPOTTER

0815 PM    PHILADELPHIA              MS   .75 INCH HAIL
04/02/00   NESHOBA                        S.O. REPORTED DIME SIZED
                                          HAIL 5 MILES NORTHEAST OF
                                          PHILADELPHIA.

0820 PM                              MS   WIND DAMAGE
04/02/00   SIMPSON                        SEVERAL TREES DOWN ACROSS
                                          COUNTY PER S.O.

0830 PM    PRESTON                   MS   1.75 INCH HAIL
04/02/00   KEMPER                         S.O. REPORTED GOLFBALL
                                          SIZED HAIL IN PRESTON.

0830 PM    5 W RALEIGH               MS   WIND DAMAGE
04/02/00   SMITH                          TREES DOWN ON HWY 18
                                          PER  S.O.

0855 PM    BRANDON                   MS   FLOODING
04/02/00   RANKIN                         SOME HOMES WITH FLOODING
                                          EASTGATES SUBDIVISION AND
                                          ROADS COVERED WITH WATER.

0900 PM                              MS   WIND DAMAGE
04/02/00   LINCOLN                        TREES DOWN IN SEVERAL
                                          AREAS OF COUNTY PER CD

0915 PM                              MS   WIND DAMAGE
04/02/00   LAWRENCE                       SEVERAL TREES DOWN
                                          ACROSS COUNTY PER S.O

0930 PM                              MS   FLOODING
04/02/00   RANKIN                         SEVERAL ROADS FLOODED PER
                                          S.O.

0945 PM    MT OLIVE                  MS   .75 INCH HAIL
04/02/00   COVINGTON                      REPORTED BY PD

1023 PM    1 W LAUREL                MS   WIND DAMAGE
04/02/00   JONES                          TREES AND POWER LINES
                                          DOWN...ALSO 4 MOBILE HOMES
                                          AND 2 VEHICLES DAMAGED.
Local storm report, Apr 3, 1:15 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT SUN APR 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1230 AM    LORMAN                    MS   .75 INCH HAIL
04/03/00   JEFFERSON                      REPORTED BY PD

0100 AM    BRANDON                   MS   .88 INCH HAIL
04/03/00   RANKIN                         REPORTED BY FD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 PM CDTSevere Thunderstorm WarningJANAdams44 min
Apr 2, 7:11 PM CDTSevere Thunderstorm WarningJANCopiah34 min
Apr 2, 7:15 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Apr 2, 7:31 PM CDTSevere Thunderstorm WarningJANKemper29 min
Apr 2, 7:35 PM CDTSevere Thunderstorm WarningJANNoxubee25 min
Apr 2, 7:44 PM CDTTornado WarningJANCopiah31 min
Apr 2, 7:46 PM CDTSevere Thunderstorm WarningJANHinds, Rankin44 min
Apr 2, 7:49 PM CDTSevere Thunderstorm WarningJANAdams, Franklin41 min
Apr 2, 8:01 PM CDTTornado WarningJANSimpson44 min
Apr 2, 8:05 PM CDTSevere Thunderstorm WarningJANNeshoba25 min
Apr 2, 8:10 PM CDTSevere Thunderstorm WarningJANLincoln65 min
Apr 2, 8:17 PM CDTSevere Thunderstorm WarningJANKemper58 min
Apr 2, 8:23 PM CDTSevere Thunderstorm WarningJANSmith67 min
Apr 2, 8:31 PM CDTTornado WarningJANLincoln44 min
Apr 2, 8:45 PM CDTSevere Thunderstorm WarningJANLawrence60 min
Apr 2, 8:46 PM CDTSevere Thunderstorm WarningJANSimpson44 min
Apr 2, 9:01 PM CDTTornado WarningJANLawrence44 min
Apr 2, 9:09 PM CDTFlash Flood WarningJANHinds, Madison, Rankin96 min
Apr 2, 9:15 PM CDTSevere Thunderstorm WarningJANLincoln30 min
Apr 2, 9:15 PM CDTTornado WarningJANJefferson Davis30 min
Apr 2, 9:30 PM CDTSevere Thunderstorm WarningJANCovington45 min
Apr 2, 9:34 PM CDTSevere Thunderstorm WarningJANMarion56 min
Apr 2, 9:36 PM CDTSevere Thunderstorm WarningJANJasper24 min
Apr 2, 9:41 PM CDTTornado WarningJANCovington, Smith64 min
Apr 2, 9:55 PM CDTSevere Thunderstorm WarningJANClarke50 min
Apr 2, 10:02 PM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
Apr 2, 10:41 PM CDTSevere Thunderstorm WarningJANClarke34 min
Apr 2, 11:47 PM CDTSevere Thunderstorm WarningJANCopiah43 min
Apr 3, 12:07 AM CDTSevere Thunderstorm WarningJANHinds, Rankin68 min
Apr 3, 12:26 AM CDTSevere Thunderstorm WarningJANJefferson34 min
Apr 3, 12:45 AM CDTSevere Thunderstorm WarningJANClaiborne30 min
Apr 3, 12:52 AM CDTSevere Thunderstorm WarningJANScott38 min
Apr 3, 1:25 AM CDTFlash Flood WarningJANClaiborne, Hinds, Madison, Rankin, Warren6 hr
Apr 3, 1:28 AM CDTSevere Thunderstorm WarningJANRankin32 min
Apr 3, 1:35 AM CDTSevere Thunderstorm WarningJANLeake, Scott40 min
Apr 3, 2:14 AM CDTSevere Thunderstorm WarningJANLeake, Scott46 min
Apr 3, 2:19 AM CDTSevere Thunderstorm WarningJANNeshoba26 min
Apr 3, 3:27 AM CDTSevere Thunderstorm WarningJANHinds33 min
Apr 3, 4:16 AM CDTSevere Thunderstorm WarningJANIssaquena29 min
Apr 3, 4:26 AM CDTSevere Thunderstorm WarningJANSharkey24 min
Apr 3, 5:02 AM CDTSevere Thunderstorm WarningJANHolmes43 min
Apr 3, 5:28 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren47 min
Apr 3, 6:01 AM CDTTornado WarningJANIssaquena, Sharkey, Yazoo44 min
Apr 3, 6:10 AM CDTSevere Thunderstorm WarningJANAdams35 min
Apr 3, 6:39 AM CDTTornado WarningJANAdams36 min
Apr 3, 6:47 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson28 min
Apr 3, 7:15 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln45 min
Apr 3, 7:47 AM CDTSevere Thunderstorm WarningJANYazoo43 min
Apr 3, 7:51 AM CDTSevere Thunderstorm WarningJANMadison39 min
Apr 3, 7:57 AM CDTTornado WarningJANMadison48 min
Apr 3, 8:00 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds45 min
Apr 3, 8:14 AM CDTSevere Thunderstorm WarningJANRankin46 min
Apr 3, 8:36 AM CDTSevere Thunderstorm WarningJANSimpson39 min
Apr 3, 8:42 AM CDTTornado WarningJANAttala, Leake48 min
Apr 3, 8:51 AM CDTSevere Thunderstorm WarningJANScott39 min
Apr 3, 8:56 AM CDTTornado WarningJANLawrence, Lincoln49 min
Apr 3, 9:13 AM CDTSevere Thunderstorm WarningJANSimpson32 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton53 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANSmith53 min
Apr 3, 9:37 AM CDTTornado WarningJANJefferson Davis38 min
Apr 3, 9:40 AM CDTTornado WarningJANNeshoba35 min
Apr 3, 9:58 AM CDTTornado WarningJANCovington47 min
Apr 3, 10:18 AM CDTTornado WarningJANJasper, Jones, Smith42 min
Apr 3, 10:30 AM CDTSevere Thunderstorm WarningJANForrest, Lamar30 min
Apr 3, 11:01 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale44 min
Apr 3, 11:04 AM CDTSevere Thunderstorm WarningJANForrest, Lamar41 min
Apr 3, 11:35 AM CDTFlash Flood WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
Apr 3, 12:02 PM CDTSevere Thunderstorm WarningJANAdams43 min
Apr 3, 1:34 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes116 min
Apr 3, 4:25 PM CDTFlash Flood WarningJANHolmes2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.